Alert archive / North Dakota / Wind Advisories in 2009
Wind Advisory 6, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Feb 1, 2009, 3:14 AM MST for 32 counties in North Dakota. It took effect at Feb 1, 2009, 8:00 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2009, 3:14 AM MST (10:14 UTC)
- In effect from
- Feb 1, 2009, 8:00 AM MST
- Expired
- Feb 1, 2009, 6:18 PM MST
- In force
- 10 hr
- Issued by
- NWS Bismarck, ND
All 32 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 10.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1892 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
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
4 follow-up statements
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
000 WWUS73 KBIS 011738 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1138 AM CST SUN FEB 1 2009 ...STRONG WINDS EXPECTED AGAIN TODAY... .ANOTHER STRONG COLD FRONT WILL MOVE ACROSS WESTERN AND CENTRAL NORTH DAKOTA TODAY. STRONG WEST TO NORTHWEST WINDS OF 20 TO 35 MPH...WITH PEAK GUSTS AROUND 40 MPH...WILL CONTINUE THROUGH THE AFTERNOON. ALTHOUGH WINDS WILL GRADUALLY SUBSIDE THIS EVENING FROM WEST TO EAST...COLDER AIR SURGING INTO THE REGION WILL RESULT IN DANGEROUS WIND CHILL TEMPERATURES OF 25 BELOW TO NEAR 40 BELOW ZERO OVER MUCH OF CENTRAL NORTH DAKOTA LATER THIS EVENING AND INTO MONDAY MORNING. WINDS OF THIS MAGNITUDE TODAY WILL MAKE TRAVEL DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. FURTHERMORE...LOCALIZED AREAS OF BLOWING AND DRIFTING SNOW WILL LIKELY DEVELOP AGAIN IN THE OPEN COUNTRY...WHICH MAY REDUCE VISIBILITIES AND RESULT IN SNOW COVERED AND ICY ROADWAY CONDITIONS. THOSE TRAVELING OR PLANNING TRAVEL TODAY ARE ENCOURAGED TO EXERCISE EXTREME CAUTION DUE THE HIGH WINDS AND POSSIBLE SLIPPERY ROADWAY CONDITIONS. SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. NDZ001>003-009>011-017>021-031>035-040>048-050-051-020100- /O.CON.KBIS.WI.Y.0006.000000T0000Z-090202T0100Z/ DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...GARRISON...BEACH...MEDORA...DICKINSON...MANDAN... BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER... FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 1138 AM CST SUN FEB 1 2009 /1038 AM MST SUN FEB 1 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS EVENING... STRONG WEST TO NORTHWEST WINDS OF 20 TO 35 MPH...WITH PEAK GUSTS AROUND 40 MPH...WILL CONTINUE THROUGH THE AFTERNOON. ALTHOUGH WINDS WILL GRADUALLY SUBSIDE THIS EVENING WEST TO EAST...COLDER AIR SURGING INTO THE REGION WILL RESULT IN DANGEROUS WIND CHILL TEMPERATURES OF 25 BELOW TO NEAR 40 BELOW ZERO OVER MUCH OF CENTRAL NORTH DAKOTA LATER THIS EVENING AND INTO MONDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NDZ004-005-012-013-022-023-025-036-037-020145- /O.CON.KBIS.WI.Y.0006.000000T0000Z-090202T0300Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER- STUTSMAN- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN 1138 AM CST SUN FEB 1 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... STRONG WEST TO NORTHWEST WINDS OF 20 TO 35 MPH...WITH PEAK GUSTS AROUND 40 MPH...WILL CONTINUE THROUGH THE AFTERNOON. ALTHOUGH WINDS WILL GRADUALLY SUBSIDE THIS EVENING FROM WEST TO EAST... COLDER AIR SURGING INTO THE REGION WILL RESULT IN DANGEROUS WIND CHILL TEMPERATURES OF 25 BELOW TO NEAR 40 BELOW ZERO OVER MUCH OF CENTRAL NORTH DAKOTA LATER THIS EVENING AND INTO MONDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KBIS 012219 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 419 PM CST SUN FEB 1 2009 ...STRONG WINDS WILL DIMINISH THIS EVENING... .ANOTHER STRONG COLD FRONT WILL DROP SOUTH ACROSS WESTERN AND CENTRAL NORTH DAKOTA TONIGHT. THIS WILL PRODUCE STRONG WINDS OF 20 TO 35 MPH...WITH GUSTS TO 40 MPH...FROM MINOT AND BOTTINEAU... SOUTHEAST THROUGH HARVEY AND CARRINGTON...TO JAMESTOWN. IN ADDITION... SCATTERED SNOW SHOWERS DROPPING SOUTH AHEAD OF THE COLD FRONT...WILL COMBINE WITH THE STRONG WINDS TO PRODUCE AREAS OF LOW VISIBILITIES IN BLOWING AND DRIFTING SNOW. THESE SNOW SHOWERS WILL BE BRIEF...BUT WILL SIGNIFICANTLY LOWER VISIBILITIES WHERE THEY OCCUR. WINDS WILL DIMINISH LATE THIS EVENING...BUT AS ARCTIC HIGH PRESSURE BUILDS OVER THE AREA...WIND CHILLS WILL DROP AS LOW AS 35 BELOW. A WIND CHILL ADVISORY MAY BE NEEDED LATER THIS EVENING. THOSE TRAVELING OR PLANNING TRAVEL TODAY ARE ENCOURAGED TO EXERCISE EXTREME CAUTION DUE THE HIGH WINDS AND POSSIBLE SLIPPERY ROADWAY CONDITIONS. SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. NDZ001-002-009-010-017>021-031>035-040>048-050-051-012330- /O.CAN.KBIS.WI.Y.0006.000000T0000Z-090202T0100Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER- MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH- DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON... NEW TOWN...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK... MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES... LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 419 PM CST SUN FEB 1 2009 /319 PM MST SUN FEB 1 2009/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA...SO THE WIND ADVISORY HAS BEEN CANCELLED. $$ NDZ003-011-020300- /O.EXT.KBIS.WI.Y.0006.000000T0000Z-090202T0300Z/ RENVILLE-WARD- INCLUDING THE CITIES OF...MOHALL...MINOT 419 PM CST SUN FEB 1 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... AT 3 PM CST WINDS AT MINOT WERE AROUND 30 MPH WITH GUST TO NEAR 40 MPH. THEREFORE THE WIND ADVISORY HAS BEEN EXTENDED UNTIL 9 PM CST. IN ADDITION...INTERMITTENT SNOW SHOWERS...COMBINED WITH THE STRONG WINDS...WILL PRODUCE AREAS OF LOW VISIBILITIES. LATE THIS EVENING...WINDS WILL DIMINISH...BUT AS ARCTIC AIR SPILLS INTO THE REGION...WIND CHILLS WILL AS LOW AS 35 BELOW ZERO. A WIND CHILL ADVISORY MAY BE NEEDED LATE THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NDZ004-005-012-013-022-023-025-036-037-020300- /O.CON.KBIS.WI.Y.0006.000000T0000Z-090202T0300Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER- STUTSMAN- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN 419 PM CST SUN FEB 1 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... NORTHWEST WINDS OF 20 TO 35 MPH WILL CONTINUE THROUGH THE EARLY EVENING. IN ADDITON...INTERMITTENT SNOW SHOWERS...COMBINED WITH THE STRONG WINDS...WILL PRODUCE AREAS OF LOW VISIBILITIES. LATE THIS EVENING...WINDS WILL DIMINISH...BUT AS ARCTIC AIR SPILLS INTO THE REGION...WIND CHILLS WILL AS LOW AS 35 BELOW ZERO. A WIND CHILL ADVISORY MAY BE NEEDED LATE THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TWH
000 WWUS73 KBIS 020118 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 718 PM CST SUN FEB 1 2009 ...THE WIND ADVISORY FROM MINOT THROUGH JAMESTOWN IS CANCELLED... .THE WIND HAD DECREASED BELOW ADVISORY CRITERIA AND SO THE ADVISORY IS CANCELLED. WIND SPEEDS THE REST OF THE NIGHT WILL BE 15 TO 25 MPH...DECREASING SLOWLY. NDZ003>005-011>013-022-023-025-036-037-020230- /O.CAN.KBIS.WI.Y.0006.000000T0000Z-090202T0300Z/ RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-SHERIDAN-WELLS- FOSTER-KIDDER-STUTSMAN- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT... TOWNER...RUGBY...MCCLUSKY...HARVEY...CARRINGTON...STEELE... JAMESTOWN 718 PM CST SUN FEB 1 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY. THE WIND HAD DECREASED BELOW ADVISORY CRITERIA AND SO THE ADVISORY IS CANCELLED. WIND SPEEDS THE REST OF THE NIGHT WILL BE 15 TO 25 MPH...DECREASING SLOWLY. $$ JP MARTIN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Feb 1, 2:32 AM MST, 42 minutes earlier.
Area forecast discussion, Feb 1, 2:32 AM MST, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 332 AM CST SUN FEB 1 2009 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT... FORECAST CONCERNS/HIGHLIGHTS IN THE SHORT TERM PERIOD WILL BE ANOTHER ROUND OF GUSTY NORTHWEST WINDS TODAY AND INTO PART OF THIS EVENING...ALONG WITH LOCALIZED AREAS OF BLOWING SNOW AGAIN POSSIBLE. COULD ALSO SEE SOME LIGHT SNOW ACCUMULATIONS (HALF INCH OR LESS) MONDAY NIGHT INTO EARLY TUESDAY MORNING. A GENERAL MODEL BLEND AGAIN WILL SUFFICE WITH NO LARGE DIFFERENCES. CURRENTLY...NORTHWEST FLOW ALOFT ACROSS THE LOCAL AREA WITH A LONG WAVE TROUGH DIGGING IN ACROSS THE EASTERN HALF OF NORTH AMERICA. SURFACE LOW PRESSURE OVER THE NORTHERN GREAT LAKES REGION AND HIGH PRESSURE TO OUR WEST IS SUSTAINING CAA AND A DECENT PRESSURE GRADIENT ACROSS NORTH DAKOTA THIS MORNING...WITH WEST-NORTHWEST WINDS 15-25 MPH ALONG WITH A FEW GUSTS TO AROUND 30 MPH. MOSTLY CLEAR SKIES ATTM AS WELL ALTHOUGH SFC TEMPS REMAIN AROUND 20 AND INTO THE MIDDLE 20S. PRESSURE GRADIENT REMAINS TIGHT TODAY ALONG WITH ONGOING CAA WHICH RAMPS UP LATER TODAY WHEN A STRONG SECONDARY COLD FRONT SWINGS SOUTH ACROSS THE FORECAST AREA. THIS WILL RESULT IN OUR WINDS TO CREEP UPWARDS LATER THIS MORNING AND INTO THE AFTERNOON HOURS AS WE BECOME MORE ADIABATIC ALLOWING STRONGER WINDS ALOFT TO MIX DOWN. NOT NEAR AS WINDY AS SATURDAY...BUT STILL STRONG ENOUGH TO WARRANT A WIND ADVISORY FOR THE ENTIRE CWA AS GUSTS WILL RANGE FROM 35-40KTS (40-50 MPH). HAVE INCLUDED PATCHY AREAS OF BLSN AS WELL AS SOME TRAVEL HEADACHES MAY DEVELOP IN OPEN AREAS. WILL ALSO MAINTAIN SCT FLURRIES MENTION FOR ALL ZONES WITH EMBEDDED S/WV ENERGY SWINGING THROUGH THE AREA THROUGHOUT TODAY AND TONIGHT. WILL END THE WIND ADV AT 01Z EARLY THIS EVENING FOR ALL BUT MY NORTHEAST AND EAST CENTRAL COUNTIES. REASON FOR THIS IS MODELS IN FAIR AGREEMENT WITH BRINGING A DECENT PRESSURE RISE COUPLET SOUTHWARD 00Z-03Z THROUGH THE DEVILS LAKE BASIN AREA AND INTO THE JAMES RIVER REGION BEHIND THE SECONDARY COLD FRONTAL PASSAGE. DAYTIME HIGHS WILL BE SIMILAR TO CURRENT TEMPERATURES THIS MORNING FOR THE MOST PART WITH FALLING TEMPS LATER TODAY NORTH BEHIND THE COLD FROPA. WINDS FINALLY DIMINISH LATER TONIGHT AND INTO MONDAY MORNING AS COLD SFC HIGH PRESSURE BUILDS INTO CENTRAL ND. SUBZERO LOWS ARE THUS EXPECTED WITH THE COLDEST TEMPS OVER MY NORTHEASTERN COUNTIES WHICH MAY REACH NEAR 20 BELOW. THE DAY CREW WILL LIKELY NEED A WIND CHILL ADVISORY FOR TONIGHT/MONDAY MORNING WITH WIND CHILL TEMPS REACHING ADVISORY LEVELS LATER THIS EVENING LASTING WELL INTO MONDAY MORNING ACROSS OUR NORTH CENTRAL AND EASTERN COUNTIES/ZONES. WILL HOLD OFF ON ISSUING THIS PRODUCT NOW WITH ALREADY NPW HEADLINES PLANNED. WILL MENTION WIND CHILLS WITHIN THE NPW AND HWO. WARM AIR ADVECTION BEGINS TO TAKE CONTROL AGAIN LATER MONDAY AND INTO MONDAY NIGHT UNDER NORTHWEST FLOW ALOFT. LATEST MODEL SOLUTIONS CONTINUE TO DEPICT AN EMBEDDED S/WV RIDING THROUGH THE LOCAL AREA MONDAY NIGHT INTO TUESDAY MORNING...WHICH WILL BRING CHANCES FOR LIGHT SNOW TO OUR AREA. HAVE INCREASED POPS AS WE MAY SEE HALF AN INCH IN SOME PLACES. WAA RAMPS UP A BIT FOR TUESDAY WITH INCREASING WEST/SOUTHWESTERLY LOW/MID LEVEL FLOW. WILL MAINTAIN DRY CONDITIONS TUESDAY/TUESDAY NIGHT WITH UPPER LEVEL RIDGING PUSHING EAST TOWARDS THE NORTHERN PLAINS. .LONG TERM...WEDNESDAY THROUGH SUNDAY... THE PROGRESSIVE PATTERN IS FORECAST TO CONTINUE THROUGH THE PERIOD THANKS TO A BELT OF MIDDLE/UPPER LEVEL POLAR LOWS EXTENDING FROM EASTERN RUSSIA INTO THE EASTERN CANADIAN MARITIMES. SURPRISINGLY...MODELS/ENSEMBLES ARE IN PRETTY GOOD AGREEMENT REGARDING TIMING AND AMPLIFICATION OF PROGRESSIVE WAVES MOVING THROUGH THE NORTHERN PLAINS ALONG THE U.S.-CANADIAN BORDER. THAT BEING THE CASE...SIMPLY NUDGED CONTINUITY TOWARD THE 00 UTC GFS MOS NUMBERS TO ACCOUNT FOR WARMING IN ADVANCE OF THE WEDNESDAY NIGHT AND THURSDAY NIGHT WAVES/FRONTAL PASSAGES. EXPECT THAT WITHOUT AMPLE SEPARATION BETWEEN AFOREMENTIONED POLAR LOWS THERE WILL NOT BE SUFFICIENT MERIDIONAL FLOW ALOFT TO DIRECT CONTINENTAL POLAR/ARCTIC AIRMASSES SOUTHWARD OUT OF CENTRAL CANADA. THE EXTENDED PERIOD IS FORECAST TO BE PRECIPITATION FREE...SINCE THE MORE FAVORABLE DYNAMICS WILL LIKELY REMAIN NORTH OF THE BORDER. .AVIATION... NORTHWESTERLY FLOW ON THE BACK SIDE OF A CANADIAN LOW PRESSURE SYSTEM SHOULD BE SUFFICIENT FOR SOME GUSTS INTO THE 35 KNOT VICINITY ON SUNDAY AFTERNOON...BUT BLOWING SNOW SHOULD NOT BE A CONCERN SINCE ABOVE FREEZING TEMPERATURES HAVE RESULTED IN CRUSTING OVER OF MOST SNOW COVER. LIGHT SNOW IS FORECAST TO MOVE ACROSS THE AREA AS ANOTHER IMPULSE SWEEPS OVER NORTH DAKOTA BEFORE HIGH PRESSURE BUILDS INTO THE NORTHERN PLAINS ON MONDAY MORNING. CEILINGS ARE EXPECTED TO REMAIN IN VFR CATEGORY FOR THE MOST PART...BUT SOME MVFR CEILINGS COULD BE OBSERVED DURING THE STRONGEST SNOW SHOWERS. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 9 AM CST /8 AM MST/ THIS MORNING TO 7 PM CST /6 PM MST/ THIS EVENING FOR NDZ001>003-009>011-017>021-031>035- 040>048-050-051. WIND ADVISORY FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING FOR NDZ004-005-012-013-022-023-025-036-037. && NH/SCHECK
Hazardous weather outlook, Jan 31, 9:20 PM MST, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1020 PM CST SAT JAN 31 2009 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-020430- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 1020 PM CST SAT JAN 31 2009 /920 PM MST SAT JAN 31 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STILL WINDY...BUT NOT AS WINDY ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TWH
Nearby
Wind Advisories in North Dakota, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.